Alert archive / Tennessee / Tornado Warnings in 2006

Tornado Warning 88, NWS Nashville, TN

September 23, 2006Montgomery County, Tennessee

NWS Nashville, TN issued this tornado warning at Sep 23, 2006, 4:00 AM CDT for Montgomery County, Tennessee. It was in force for 14 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 23, 2006, 4:00 AM CDT (09:00 UTC)
Expired
Sep 23, 2006, 4:14 AM CDT
In force
14 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Montgomery County, TN

What was reported inside it

TimeReportWhereRemark
Sep 23, 4:00 AM CDTTSTM WND DMG11 Se Clarksville, TNA FEW TREES WERE DOWN AT 2375 JARRELL RIDGE RD DUE TO STRAIGHT LINE WINDS.
Sep 23, 4:00 AM CDTTSTM WND DMG11 Se Clarksville, TNTREES WERE DOWN DUE TO STRAIGHT LINE WINDS AT 5349 AND 5350 ASHLAND CITY HIGHWAY.
Sep 23, 4:00 AM CDTTORNADO12 Ese Clarksville, TNF0 TORNADO WITH ABOUT 70 MPH WINDS SNAPPED AND BLEW DOWN A FEW TREES. A UTILITY POLE WAS ALSO SNAPPED. PATH LENGTH WAS ABOUT 0.2 MILES AND PATH WIDTH 100 YARDS. SHED WAS DESTROYED AT 1990 OLD OAK PLAINS RD. TREES WERE DOWN AT 1992 AND 1989 OAK PLAINS RD.
Sep 23, 4:00 AM CDTTORNADO12 Se Clarksville, TNF0 TORNADO WITH ABOUT 70 MPH WINDS SNAPPED AND BLEW DOWN A FEW TREES. A UTILITY POLE WAS ALSO SNAPPED. PATH LENGTH WAS ABOUT 0.2 MILES AND PATH WIDTH 100 YARDS. SHED WAS DESTROYED AT 1990 OLD OAK PLAINS RD. TREES WERE DOWN AT 1992 AND 1989 OAK PLAINS RD.
Sep 23, 4:20 AM CDTTORNADO10 Se Clarksville, TNTREES AND POWER LINES DOWN ALONG HIGHWAY 41A. PUBLIC REPORTED TORNADO TOUCHDOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 23, 12:59 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 321 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1397 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
321 m²/s²
0-3 km storm-relative helicity
437 m²/s²
Significant tornado parameter
3.9
Supercell composite
14.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOHX 230901
TOROHX
TNC125-230930-
/O.NEW.KOHX.TO.W.0088.060923T0900Z-060923T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
400 AM CDT SAT SEP 23 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN MONTGOMERY COUNTY IN TENNESSEE

* UNTIL 430 AM CDT

* AT 355 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EAST
  CENTRAL MONTGOMERY COUNTY...OR ABOUT 8 MILES SOUTHEAST OF
  CLARKSVILLE...MOVING NORTHEAST AT 45 MPH.


* THE TORNADO WILL AFFECT AREAS NEAR FREDONIA AND I 24.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SATURDAY MORNING
FOR TENNESSEE.

LAT...LON 3652 8736 3638 8726 3648 8712 3659 8712
      3664 8719

$$

19
1 follow-up statement
000 
WWUS54 KOHX 230914
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
413 AM CDT SAT SEP 23 2006

TNC125-230923-
/O.CAN.KOHX.TO.W.0088.000000T0000Z-060923T0930Z/
MONTGOMERY TN-
413 AM CDT SAT SEP 23 2006

...THE TORNADO WARNING FOR EASTERN MONTGOMERY COUNTY IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED EAST OF 
MONTGOMERY COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SATURDAY MORNING 
FOR PARTS OF MIDDLE TENNESSEE.

LAT...LON 3652 8736 3638 8726 3648 8712 3659 8712
      3664 8719

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Sep 23, 3:42 AM CDT, 18 minutes earlier.

Area forecast discussion, Sep 23, 3:42 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
342 AM CDT SAT SEP 23 2006

.DISCUSSION...CONDITIONS WERE VERY WARM OVERNIGHT ACROSS MID TN.
TEMPERATURES HAD RISEN INTO THE 70S MOST AREAS...EVEN LOW 80S AT
BNA GUSTY SOUTH WINDS HAD ALSO DELIVERED JUICY DEW POINTS. THESE
CONDITIONS NOTED AROUND THE REGION WERE CORRELATED WITH AN
UNUSUALLY LARGE SEVERE WEATHER OUTBREAK. MOST OF THE SEVERE ACTION
HAS BEEN LOCATED TO OUR WEST AND NORTHWEST TONIGHT...BUT OVER THE
PAST HOUR OR SO A BATCH OF STORMS HAD STARTED TO ACCELERATE INTO
OUR NORTHWEST COUNTIES. WE WILL HAVE TO WATCH THESE STORMS FOR
HEAVY RAIN AND A LINGERING POTENTIAL FOR ISOLATED SEVERE WEATHER.

FOR THE NEXT 24 HOURS OR SO...MODELS SHOW DIFFERENCES IN TIMING.
WE WILL FOLLOW FASTER GFS BASED ON CONSISTENCY AND NATIONAL
DISCUSSION PREFERENCES. GFS SHOWS AREA UNDER WARM SECTOR
CONDITIONS TODAY WITH GENERALLY SCATTERED CONVECTION. RAIN CHANCES
INCREASE TONIGHT WITH POTENTIAL FOR HEAVY RAINFALL AS STRONG COLD
FRONT APPROACHES. WE WILL GO WITH A FLASH FLOOD WATCH IN OUR
NORTHWEST COUNTIES. THESE AREAS WILL BE MOST PRIMED FROM THIS
MORNINGS RAIN...AND MODELS SHOW GREATEST QPF THERE LATER TODAY
AND TONIGHT. REST OF MID STATE WILL HAVE LOCALLY HEAVY
RAINFALL...BUT LOOKS LIKE SYSTEM WILL BECOME MORE PROGRESSIVE AS
IT CROSSES THE MID STATE LATE TONIGHT.

IN ADDITION TO HEAVY RAIN...SEVERE WEATHER WILL CONTINUE TO BE A
MAJOR ISSUE. DYNAMICS WITH THIS SYSTEM WILL START TO LIFT NORTH
TONIGHT...BUT WIND FIELDS AND INSTABILITY AHEAD OF APPROACHING
COLD FRONT WILL STILL BRING GOOD SEVERE POTENTIAL. ISOLATED
TORNADOES AND LARGE HAIL COULD OCCUR WITH CELLS AHEAD OF MAIN
SQUALL LINE LATE TODAY AND TONIGHT. FORECAST SOUNDINGS SUGGEST
PATTERN WILL EVOLVE TO MORE OF A LINEAR CONVECTIVE SYSTEM THROUGH
THE NIGHT WITH DAMAGING STRAIGHT LINE WINDS BECOMING THE MAIN
CONCERN. ALONG WITH GREATEST FLASH FLOOD POTENTIAL...OUR NORTHWEST
COUNTIES WILL ALSO BE UNDER THE GREATEST SEVERE WEATHER AND TORNADO
RISK.

ON SUNDAY...SHOWERS/STORMS AND COLD FRONT WILL MOVE THROUGH MOST
OF OUR AREA BY MIDDAY. COOLER AND DRIER AIR WILL FOLLOW. TAILING
UPPER TROUGH COULD KEEP CLOUDINESS AROUND THROUGH SUNDAY NIGHT
ALONG WITH AN OUTSIDE CHANCE FOR SHOWERS. LOW CONFIDENCE SO WILL
KEEP SUNDAY NIGHT FORECAST DRY FOR NOW. WEATHER SHOULD BE DRY AND
PLEASANT THROUGH MIDWEEK...THEN NEXT SYSTEMS WILL BRING CHANCES FOR
SHOWERS AND ISOLATED STORMS LATE IN THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    86  67  75  54 /  50 100  50  10
CLARKSVILLE  84  64  72  51 /  60 100  40  10
CROSSVILLE   81  66  71  51 /  50  90  70  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
BENTON...CHEATHAM...DICKSON...HOUSTON...HUMPHREYS...MONTGOMERY...
ROBERTSON...AND STEWART.

&&

13
Hazardous weather outlook, Sep 22, 5:30 AM CDT, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI SEP 22 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-231030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE
TODAY AND TONIGHT. A FEW STORMS MAY BE SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL...ESPECIALLY IN AREAS WEST OF INTERSTATE
65. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN APPROACHING COLD FRONT WILL PRODUCE SCATTERED THUNDERSTORMS
IN MIDDLE TENNESSEE ON SATURDAY. THUNDERSTORMS WILL BECOME
NUMEROUS SATURDAY NIGHT AND EARLY SUNDAY...AS THE FRONT SWEEPS
THROUGH. SOME STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS
...LARGE HAIL...AND ISOLATED TORNADOES.

ALTHOUGH LATE SEPTEMBER IS NOT CONSIDERED A PEAK PERIOD FOR
SEVERE WEATHER IN MIDDLE TENNESSEE...YOU SHOULD REMEMBER THAT
TORNADOES HAVE OCCURRED DURING EVERY MONTH OF THE YEAR. SO...
KEEP INFORMED ABOUT THE WEATHER OVER THE NEXT SEVERAL
DAYS. LISTEN FOR ANY SEVERE WEATHER WATCHES OR WARNINGS THAT
MIGHT BE ISSUED...AND BE READY TO SEEK SAFE SHELTER IF A SEVERE
WEATHER WARNING IS ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE REQUIRED AT ANY POINT DURING THE
NEXT SEVERAL DAYS...UNTIL THE COLD FRONT PASSES ON SUNDAY.

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 8:18 PM CDTSevere Thunderstorm WarningOHXStewart57 min
Sep 22, 8:43 PM CDTTornado WarningOHXStewart32 min
Sep 22, 10:49 PM CDTSevere Thunderstorm WarningOHXStewart56 min
Sep 22, 11:21 PM CDTSevere Thunderstorm WarningOHXMontgomery39 min
Sep 23, 12:46 AM CDTSevere Thunderstorm WarningOHXStewart44 min
Sep 23, 12:46 AM CDTSevere Thunderstorm WarningOHXStewart44 min
Sep 23, 3:06 AM CDTSevere Thunderstorm WarningOHXStewart24 min
Sep 23, 3:44 AM CDTSevere Thunderstorm WarningOHXMontgomery31 min
Sep 23, 4:01 AM CDTFlash Flood WatchOHXBenton, Cannon, Cheatham, Clay, Cumberland, Davidson and 23 more23 hr
Sep 23, 4:05 AM CDTTornado WarningOHXCheatham, Robertson25 min
Sep 23, 4:16 AM CDTTornado WarningOHXRobertson29 min
Sep 23, 4:24 AM CDTSevere Thunderstorm WarningOHXRobertson36 min
Sep 23, 4:37 AM CDTTornado WarningOHXSumner23 min
Sep 23, 4:43 AM CDTSevere Thunderstorm WarningOHXSumner32 min
Sep 23, 5:01 AM CDTTornado WarningOHXSumner29 min
Sep 23, 5:16 AM CDTSevere Thunderstorm WarningOHXWilson44 min
Sep 23, 5:26 AM CDTSevere Thunderstorm WarningOHXMacon, Trousdale49 min
Sep 23, 5:51 AM CDTTornado WarningOHXSmith24 min
Sep 23, 6:12 AM CDTSevere Thunderstorm WarningOHXJackson33 min
Sep 23, 6:57 AM CDTFlash Flood WarningOHXStewart2 hr
Sep 23, 2:35 PM CDTSevere Thunderstorm WarningOHXRobertson25 min
Sep 23, 3:16 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith29 min
Sep 23, 3:32 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner28 min
Sep 23, 4:07 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson, Wilson23 min
Sep 23, 4:44 PM CDTSevere Thunderstorm WarningOHXRutherford31 min
Sep 23, 5:02 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford28 min
Sep 23, 5:02 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren, White43 min
Sep 23, 5:40 PM CDTSevere Thunderstorm WarningOHXWarren, White35 min
Sep 23, 5:45 PM CDTSevere Thunderstorm WarningOHXDeKalb30 min
Sep 23, 5:47 PM CDTSevere Thunderstorm WarningOHXFentress13 min

Nearby

Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.